Ankle swelling after starting testosterone injections

Nelson Vergel

Founder, ExcelMale.com
ankleswelliing.jpg




I got this question from a friend of mine today who started testosterone replacement 3 weeks ago (injections of 100 mg per week):

"I've been gaining a lot of weight. Does this mean my estradiol is high? I don't have any nipple soreness or severe bloating but my ankles and wrist are swelling."

Here was my answer:

Testosterone is anabolic, and it will cause some nitrogen, sodium and water retention. Some men have water retention (edema) during the first few weeks of TRT which can be reflected as increased weight or ankle swelling. This edema may or may not be associated with high estradiol (only knowing your blood level of estradiol can tell this). Edema may be worsened in patients with preexisting cardiac, renal, or hepatic disease (watch for high liver enzymes and/or decreased creatinine clearance). Edema can be worsened by NSAIDs (Tylenol, Advil, etc), so they should be discontinued to see if it resolves. Sometimes switching from injections to testosterone creams is sufficient to decrease edema. Some physicians also prescribe a short round of diuretics.

If edema does not resolve after 4 weeks on therapy, referral to cardiology is suggested for vascular tests.

What Is Peripheral Arterial Disease?


Comments anyone?
 
Last edited:

bruin

Member
I started to notice very slight swelling in my ankle on one leg and it progressively swelled more each day, by day 4 or 5 my ankle was not discernible <sp?>.
This am the swelling was down considerably and throughout the day it has somewhat returned to about 50% of what it was on the highest swelling level.
Do I need to be concerned about this?
Im on 100 im weekly Bi-Test, administered 2x/ wk , and 1000 HCG admin daily
Duane
 

Mocha

New Member
Your TRT weekly dosage is not clear from your post. Is it 100mg per week, or 200mg per week?

I believe you're saying it's 100mg per week split into two injections of 50mg per week. Is that correct?
 

J2048b

Member
dang man, 1000 iu of hcg per week, my clinic only recommended 500 iu once per week, but i discovered 1 shot of 250 iu 1 time per week worked great for me both when i was on test @ 200 mlg per week and when i lowered the dosage to 100 mlg per week, id pin test at 50 mlg 2 times per week and hcg on wednesdays at 250 iu's and anastrozole 1 mlg 1 time per week...

at that amount of hcg it has to be e2, have u had it checked?

might also try sub q test a few times per week along with hcg 2 times per week at 125 per pin? ive seen blood levels level out better and e2 stay controllable at those dosages ive stated...ur total test ust be thru the ruff? unless u have extremely low test and or perhaps teste issues?
 

bruin

Member
not sure why, but myorig mess was truncated............clarification and correction

1000iu HCG / week........I break this up into daily subq..........

500 iu Bi-Test/weekly ..........separate half doses 2x/week sub q
 

TucsonJJ

Active Member
I have seen guys having this issue even with low estradiol (treated with anastrozole)

They tend to have more than one comorbidity like diabetes, hypertension, high body mass and fat content, etc
I started TRT 7 weeks ago, and have moderate swelling in right ankle and lower calf only, pain along inside edge of right shinbone. I was on 100mg/wk to start, lowered down to 50mg the 7th week as I was having side effects, poor sleep, gut issues, insomnia, and no real benefits noticed.
Around week6, I did 8 days of 500mg 2x/day Amoxicillin (was supposed to be 10 days but stopped), which made me feel even worse, and could be the reason for the ankle swelling and shin pain... jeeze!
I was going to start low dose HCG, but am now so frustrated I am leaning towards stopping the TRT completely... would it be advisable to take the HCG, maybe 200iu 2x/day to help me stop the TRT? Do you think I will feel even worse stopping the T after 8 weeks? I have always been sensitive to all drugs/chemicals, so maybe this struggle is no surprise. 64 yrs old, good shape, not overweight, not diabetic... my Free T was 5.2ng before starting TRT... been a one very small dose nightly marijuana user for many years... maybe that was what dropped my Free T so low? Sure helped me sleep, I stopped smoking it when I went on TRT...
Sorry for the long-winded comment!
 

Nelson Vergel

Founder, ExcelMale.com
I tell everyone experiencing this issue to at least get this test done from your primary care physician to ensure blood flow issues. I also recommend a keto diet to lose a lot of that excess water retention (and diuretics for a few days if needed).



I would not start HCG yet.

Ankle-brachial index (ABI): a painless exam that compares the blood pressure in your feet to the blood pressure in your arms to determine how well your blood is flowing. This inexpensive test takes only a few minutes and can be performed by your healthcare professional as part of a routine exam. Normally, the ankle pressure is at least 90 percent of the arm pressure, but with severe narrowing it may be less than 50 percent.

 

TucsonJJ

Active Member
Seems odd that if it is water retention, that only one ankle is swollen... that Amoxicillin sure made me feel worse... and has very similar side effects as testosterone...
I am leaning towards stopping TRT. After 7 weeks of pretty low dose, only 55mg last week, 100mg/wk before that... will stopping be a problem? I sure don't want to feel any worse!
And you don't recommend taking HCG for a few weeks to help get off TRT and restore some Ball function? My LH and FSH re both VERY low, as to be expected I guess... estradiol last test was 30... hematocrit fine...
BTW: I find that 200-300mg+ of L-Theanine really takes the edge off...
THANKS!
 
Last edited:

Nelson Vergel

Founder, ExcelMale.com
It is not uncommon to have one ankle swollen instead of the two. This is an opportunity for you to get flow flow measured (while swollen) on that leg to make sure everything is OK.

hCG does not increase LH or FSH. It acts like LH (and has some FSH qualities) but it is not picked up by the LH and FSH test. If you add hCG now, the swelling may worsen.

I say do not get off TRT. Get the test done.

What "edge" are you talking about?
 

TucsonJJ

Active Member
It is not uncommon to have one ankle swollen instead of the two. This is an opportunity for you to get flow flow measured (while swollen) on that leg to make sure everything is OK.

hCG does not increase LH or FSH. It acts like LH (and has some FSH qualities) but it is not picked up by the LH and FSH test. If you add hCG now, the swelling may worsen.

I say do not get off TRT. Get the test done.

What "edge" are you talking about?
Got it... the "edge" is the inside edge of my right shinbone... really more "tender" than painful...
I will definitely ask my next Doc visit for a ankle BP test... but as I research, ankle swelling is somewhat common as a side effect for BOTH testosterone AND Amoxicillin... so while a blood flow problem IS a concern... not as much to see other guys having the same side effects. Ankle selling is down a bit today...
I screwed up, I had problems a long time ago with penicillin, didn't realize that Amoxicillin was in same class.
What do you think of me reducing my T dose to 50mg a wk for a while to see how I do and settle in? From the start, I had some side effects from the T... low-grade anxiety, faster heart rate, some facial flushing... and no serious benefits... which is why after 7 weeks, I am about to give it up... it just might not be for chemical sensitives like me... I'll ponder...
BTW: Good guy Vince here recommended 12.5 Enclomiphene if I stop TRT... seems to be VERY interesting... enough that I regret not trying it first! Thoughts?
Thx!
 
Last edited:

Online statistics

Members online
3
Guests online
5
Total visitors
8

Latest posts

Top